Alert archive / North Carolina / Tornado Warnings in 1999

Tornado Warning 25, NWS Newport/Morehead City, NC

September 15, 1999Pamlico County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Sep 15, 1999, 8:25 PM EDT for Pamlico County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 15, 1999, 8:25 PM EDT (00:25 UTC)
Expired
Sep 15, 1999, 9:00 PM EDT
In force
35 min
Issued by
NWS Newport/Morehead City, NC
Area
Whole counties

County Pamlico County, NC

What was reported inside it

TimeReportWhereRemark
Sep 15, 8:35 PM EDTTornado F0Bayboro, NCTornado spotted near EOC and moved northwest to near Alliance.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 10:00 AM EDTTornado WatchSPC12 hr

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KHAT 160027
TORMHX
NCC137-160100-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT-MOREHEAD CITY NC
825 PM EDT WED SEP 15 1999

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING IN EASTERN NORTH CAROLINA FOR...
  PAMLICO COUNTY

* UNTIL 900 PM EDT

* AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  A TORNADO 2 MILES SOUTH OF ORIENTAL...MOVING NORTHWEST AT 50 MPH.

* THE TORNADO IS EXPECTED TO BE...
  NEAR ORIENTAL AROUND 830 PM EDT.
  NEAR BAYBORO AROUND 835 PM EDT.
  NEAR ALLIANCE AROUND 840 PM EDT.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT. COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO
THE NATIONAL WEATHER SERVICE.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 15, 2:15 PM EDT, 6 hours 10 minutes earlier.

Area forecast discussion, Sep 15, 2:15 PM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
215 PM EDT WED SEP 15 1999

NGM HAS BEST HANDLE ON FLOYD OF 12Z SYNOPTIC MODELS...WITH TRACK AND
TIMING VERY CLOSE TO CURRENT NHC FCST. LATEST TRACKING ON STLT
INDICATES MOVEMENT OF 350 DEGS AT 14 KTS...AND WITH EXPECTED TURN TO
N WOULD NOT BE SURPRISED TO SEE LANDFALL MORE NEAR CAPE FEAR THAN
MYRTLE BEACH. HOWEVER...12Z HRCN GDNC CONSENSUS CONTS TO BE WITH
CURRENT FCST TRACK.

WILL UPGRADE HIGH WIND WATCH TO WARNING AND WILL POST THROUGH
THURSDAY ALTHOUGH WINDS MAY DIMINISH EARLY IN AFTN IF FASTER NGM IS
CORRECT. HURRICANE WARNING AND FLOOD WATCH CONT AS POSTED.

WILL END PCPN AND DIMINISH WINDS FROM SW TO NE OVER AREA LATE THU
INTO THU EVE. WILL GO PT CLDY FOR FRI AND LET LATER SHIFTS ADJUST AS
NEEDED. WILL GENERALLY FOLLOW NGM FOR TEMPS.

CWF: STATUS QUO...WINDS AND SEAS DIMINISHING THU NIGHT AND FRI.

.MHX...HURRICANE WARNING ENTIRE COAST.
       FLOOD WATCH EXCEPT FOR OUTER BANKS.
       INLAND HIGH WIND WARNING FOR HURRICANE FORCE WINDS TONIGHT
       AND THURSDAY FOR CSTL PLAINS.

JBM

In the hours before

Special weather statement, Sep 15, 4:19 PM EDT, 4 hours 6 minutes before
NCZ094-098-152030-

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EDT WED SEP 15 1999

...TORNADO WARNING IN EFFECT FOR ONSLOW COUNTY UNTIL 430 PM EDT...

...TORNADO WARNING CANCELED FOR PAMLICO COUNTY

RADAR INDICATED A TORNADO NEAR HUBERT MOVING NORTHWEST AT 45 MPH.
THE TORNADO WARNING FOR PAMLICO COUNTY HAS BEEN CANCELED.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 8:03 PM EDTTornado WarningMHXCraven, Pitt27 min
Sep 15, 9:50 PM EDTTornado WarningMHXPitt25 min
Sep 15, 9:51 PM EDTTornado WarningMHXDare24 min
Sep 15, 10:09 PM EDTTornado WarningMHXHyde21 min
Sep 16, 4:48 AM EDTFlash Flood WarningMHXCarteret, Craven, Duplin, Jones, Onslow6 hr
Sep 16, 4:48 AM EDTFlash Flood WarningMHXPamlico6 hr
Sep 16, 4:48 AM EDTFlash Flood WarningMHXGreene, Lenoir, Pitt6 hr
Sep 16, 4:48 AM EDTFlash Flood WarningMHXBeaufort, Martin, Washington6 hr

Nearby

Tornado Warnings in North Carolina, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.